| Model Number |
175806N |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Codes |
No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that two foley catheters were removed from the packaging and allegedly the balloons appeared rough or ruptured.No patient involvement as this was detected prior use.It was further reported that this was an recurring issue.
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.Two samples were confirmed to exhibit the reported failure.The device had not met specifications.The product was not used for treatment purposes.The product had caused the reported failure.Visual evaluation of the returned sample noted two opened (with no packaging), used silicone foley catheter.Visual inspection of the samples noted both catheters had a tear on the balloon surface with no missing pieces.This was out of specification per inspection procedure which stated, "catheter must not be stretched, wrinkled or deformed." a potential root cause was not known.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A labeling review was not performed because labelling could not have prevented the reported failure.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
Event or Problem Description